Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 290, NWS Indianapolis, IN

August 13, 2011Tippecanoe County, Warren County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 13, 2011, 6:49 PM EDT for Tippecanoe County, Warren County, Indiana. It was in force for 56 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2011, 6:49 PM EDT (22:49 UTC)
Expired
Aug 13, 2011, 7:45 PM EDT
In force
56 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Tippecanoe County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 109 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 7:12 PM EDTHAIL 18 Nw Lafayette, IN
Aug 13, 7:14 PM EDTHAIL 18 Nw Lafayette, IN
Aug 13, 7:20 PM EDTHAIL 0.755 Se Otterbein, IN
Aug 13, 7:23 PM EDTHAIL 0.253 Wnw West Lafayette, IN
Aug 13, 7:25 PM EDTHAIL 0.53 Nw West Lafayette, IN
Aug 13, 7:25 PM EDTHAIL 0.755 Nw Lafayette, IN
Aug 13, 7:25 PM EDTHAIL 0.75West Lafayette, IN
Aug 13, 7:27 PM EDTHAIL 0.75West Lafayette, IN
Aug 13, 7:28 PM EDTTSTM WND DMGBattle Ground, INTREES DOWN...NO SIZE AVAILABLE
Aug 13, 7:30 PM EDTTSTM WND DMGWest Lafayette, INMULTIPLE TREES DOWN 3-4 INCHES IN DIAMETER
Aug 13, 7:31 PM EDTTSTM WND DMGBattle Ground, INSEVERAL TREES DOWN. PEA SIZED HAIL. ESTIMATED WINDS OF 60 MPH.
Aug 13, 7:32 PM EDTHAIL 0.75West Lafayette, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 1:12 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
7333 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WUUS53 KIND 132249
SVRIND
INC157-171-132345-
/O.NEW.KIND.SV.W.0290.110813T2249Z-110813T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
649 PM EDT SAT AUG 13 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
  NORTHEASTERN WARREN COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 745 PM EDT

* AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BOSWELL...OR 10 MILES SOUTH OF FOWLER...AND
  MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PINE VILLAGE AROUND 705 PM EDT...
  WEST LAFAYETTE AND PURDUE UNIVERSITY AROUND 745 PM EDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 172 AND 184.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4056 8670 4040 8670 4045 8739 4048 8740
      4048 8710 4056 8710 4057 8709
TIME...MOT...LOC 2248Z 269DEG 18KT 4047 8737
WIND...HAIL <50MPH 1.00IN

$$

PUMA
3 follow-up statements
056 
WWUS53 KIND 132308
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
708 PM EDT SAT AUG 13 2011

INC157-171-132345-
/O.CON.KIND.SV.W.0290.000000T0000Z-110813T2345Z/
TIPPECANOE-WARREN-
708 PM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
TIPPECANOE AND NORTHEASTERN WARREN COUNTIES UNTIL 745 PM EDT...

AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 8 MILES NORTHWEST OF WEST LAFAYETTE...OR 11 MILES
NORTHWEST OF LAFAYETTE...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST LAFAYETTE AND PURDUE UNIVERSITY AROUND 725 PM EDT...
  BATTLE GROUND AROUND 735 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4056 8670 4040 8670 4045 8739 4048 8740
      4048 8710 4056 8710 4057 8709
TIME...MOT...LOC 2309Z 269DEG 22KT 4050 8703
WIND...HAIL <50MPH 1.00IN

$$

PUMA
538 
WWUS53 KIND 132319
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
719 PM EDT SAT AUG 13 2011

INC171-132327-
/O.CAN.KIND.SV.W.0290.000000T0000Z-110813T2345Z/
WARREN-
719 PM EDT SAT AUG 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4056 8702 4056 8670 4040 8670 4043 8709
      4056 8710 4057 8709 4057 8703
TIME...MOT...LOC 2317Z 273DEG 23KT 4047 8700

$$

INC157-132345-
/O.CON.KIND.SV.W.0290.000000T0000Z-110813T2345Z/
TIPPECANOE-
719 PM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
TIPPECANOE COUNTY UNTIL 745 PM EDT...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR WEST LAFAYETTE...OR 8 MILES NORTHWEST OF
LAFAYETTE...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST LAFAYETTE AND PURDUE UNIVERSITY AROUND 730 PM EDT...
  BATTLE GROUND AROUND 735 PM EDT...

THIS STORM HAS PRODUCED QUARTER SIZE HAIL 8 MILES NORTHWEST OF 
LAFAYETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4056 8702 4056 8670 4040 8670 4043 8709
      4056 8710 4057 8709 4057 8703
TIME...MOT...LOC 2317Z 273DEG 23KT 4047 8700
WIND...HAIL <50MPH 1.00IN

$$

PUMA
176 
WWUS53 KIND 132344
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
744 PM EDT SAT AUG 13 2011

INC157-132354-
/O.EXP.KIND.SV.W.0290.000000T0000Z-110813T2345Z/
TIPPECANOE-
744 PM EDT SAT AUG 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TIPPECANOE COUNTY
WILL EXPIRE AT 745 PM EDT/645 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4056 8702 4056 8670 4040 8670 4043 8709
      4056 8710 4057 8709 4057 8703
TIME...MOT...LOC 2344Z 273DEG 23KT 4046 8677

$$

PUMA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 6:25 PM EDT, 24 minutes earlier.

Area forecast discussion, Aug 13, 6:25 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
625 PM EDT SAT AUG 13 2011

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

AN UPPER LEVEL TROUGH WILL BRING SCATTERED TO NUMEROUS THUNDERSTORMS
ACROSS CENTRAL INDIANA THIS AFTERNOON AND EVENING.  THE
PRECIPITATION WILL DIMINISH QUITE A BIT AFTER MIDNIGHT. HOWEVER THE
UPPER TROUGH OVER THE EASTERN GREAT LAKES WILL BRING SCATTERED
SHOWERS THROUGH SUNDAY ESPECIALLY OVER NORTHEAST SECTIONS.

HIGH PRESSURE WILL BUILD BUILD ACROSS OUR REGION MONDAY AND TUESDAY.
MODELS INDICATE AN UPPER LEVEL DISTURBANCE MAY AFFECT WESTERN
SECTIONS WEDNESDAY. HOWEVER BETTER CHANCES OF THUNDERSTORMS WILL
CONTINUE AROUND THURSDAY AS AN UPPER TROUGH AND WEAK COLD FRONT MOVE
THROUGH. HIGH PRESSURE WILL BUILD BACK ACROSS OUR REGION FRIDAY AND
SATURDAY.

&&

.NEAR TERM /TONIGHT/...

THUNDERSTORMS WERE INCREASING ACROSS NORTHERN ILLINOIS AHEAD OF A
COLD FRONT AND WITH CAPES OF 2000 TO 3000 J/KG AND VERY LITTLE
CAP...SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE THE RULE.  SPC
CURRENTLY HAS OUR FAR NORTH IN A SEVERE THUNDERSTORM WATCH AND THIS
MAY BE EXTENDED SOUTHEAST AS THUNDERSTORMS OVER NORTHERN ILLINOIS
DEVELOP FARTHER SOUTH.

SREF INDICATES THE WORST OF THE ACTIVITY WILL OCCUR DURING THE
21Z-00Z TIME FRAME AND MAY BEGIN WIND DOWN AFTER THAT.  WILL START
OUT EASTERN SECTIONS WITH LIKELY POPS AND SCATTERED ELSEWHERE. RAPID
REFRESH INDICATES A COUPLE OF LINES OF STORMS WILL BE ACROSS OUR
AREA AROUND 00Z...BUT ACTIVITY WILL DIMINISH QUITE A BIT BY
MIDNIGHT. THUS WILL USE SPLIT POPS OVERNIGHT WITH ONLY SLIGHT CHANCE
POPS MOST AREAS AFTER MIDNIGHT EXCEPT CHANCE POPS STILL IN THE EAST.

AS FAR AS TEMPERATURES ARE CONCERNED...MODEL SOUNDINGS SHOW QUITE A
BIT OF CLOUD COVER ACROSS OUR EAST AND NORTH LATER TONIGHT AND THIS
MAY HOLD UP TEMPERATURES A LITTLE. WILL GO NEAR A MAV/MET BLEND ON
TEMPERATURES WEST WHERE SOME CLEARING MAY OCCUR LATER TONIGHT AND A
LITTLE WARMER ELSEWHERE.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...

FORECAST CHALLENGES FOCUS ON CONTINUED CHANCES FOR PRECIPITATION
SUNDAY AND EARLY SUNDAY NIGHT ACROSS THE EAST.  WENT WITH A BLEND
WITH MOST MODEL AND MODEL GUIDANCE. THE COLD FRONT WILL BE TO OUR
EAST...BUT A DEEPENING UPPER TROUGH OVER THE EASTERN GREAT LAKES
WILL STILL IMPACT OUR WEATHER SUNDAY. TIME HEIGHT CROSS SECTIONS
ALSO SHOW QUITE A BIT OF CLOUDINESS WILL BE ACROSS OUR NORTHERN AND
EASTERN SECTIONS SUNDAY...WHILE SOME SUNSHINE WILL OCCUR SOUTHWEST.

THE UPPER TROUGH WILL MOVE TO THE CENTRAL APPALACHIANS BY MONDAY AND
WELL TO OUR EAST BY TUESDAY. BY THAT TIME A STRONG UPPER RIDGE WILL
BE ACROSS THE CENTRAL AND SOUTHERN PLAINS.  EARLIER SOME MODELS
INDICATED AN UPPER LEVEL DISTURBANCE MOVING OVER THE TOP OF THE
UPPER RIDGE MIGHT AFFECT BY BY TUESDAY.  BUT MODEL CONSENSUS STILL
KEEPS US DRY MONDAY AND TUESDAY.

WENT NEAR A MOS BLEND ON TEMPERATURES SUNDAY AND MONDAY...EXCEPT A
LITTLE WARMER WEST MONDAY AND ALL AREAS TUESDAY.

&&

.LONG TERM/TUESDAY NIGHT THROUGH SATURDAY/...

HIGH PRESSURE JUST TO OUR EAST WILL STILL DOMINATE OUR WEATHER
TUESDAY NIGHT. MODELS MOVE AN UPPER LEVEL DISTURBANCE INTO THE
SOUTHERN GREAT LAKES AND MID MISSISSIPPI VALLEY BY LATE WEDNESDAY.
WILL CONTINUE LOW THUNDERSTORM CHANCES ACROSS OUR WEST WEDNESDAY.  A
WEAK COLD FRONT WILL MOVE INTO OUR REGION AROUND THURSDAY KEEPING US
WITH A CHANCE OF THUNDERSTORMS.

WEAK HIGH PRESSURE BEHIND THE FRONT WILL BUILD ACROSS OUR REGION
FRIDAY AND SATURDAY AND MOST MODELS SHOW US DRY BY THEN.  THUS
DOWNPLAYED HPC POPS FOR FRIDAY AND SATURDAY. DID NOT MAKE ANY
SIGNIFICANT CHANGES TO HPC TEMPERATURES IN THE EXTENDED.

&&

.AVIATION /DISCUSSION FOR THE 140000Z TAFS/...

BROKEN LINE OF CONVECTION ACROSS EASTERN ILLINOIS HAS THE SUPPORT OF
A SURFACE COLD FRONT AND AN UPPER WAVE...SO EXPECTING THIS LINE TO
HOLD TOGETHER FOR THE MOST PART AS IT MOVES THROUGH THE LOCAL AREA.
AS A RESULT...CONVECTIVE POTENTIAL IN THE VICINITY OF THE TAF SITES
IS QUITE HIGH THIS EVENING. APPEARS UPPER WAVE ASSOCIATED WITH THE
CONVECTION WILL PASS SOUTHEAST OF THE TAF SITES AROUND 140500Z...SO
CONVECTIVE THREAT SHOULD DIMINISH BY THAT TIME. BRIEF IFR VISIBILITY
RESTRICTIONS AND SURFACE WIND GUSTS TO ABOUT 35 KTS PROBABLE IN THE
HEAVIER CELLS.

OTHERWISE...IN THE WAKE OF CONVECTION/FRONTAL PASSAGE...APPEARS
THERE IS GOOD POTENTIAL FOR LOW MVFR...OR POSSIBLY IFR...CEILINGS TO
DEVELOP TOWARDS SUNRISE ON SUNDAY...AFTER 141000Z OR SO.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM....JH
AVIATION...JAS
Hazardous weather outlook, Aug 13, 4:45 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
445 PM EDT SAT AUG 13 2011

INZ021-028>031-035>049-051>057-060>065-067>072-142045-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
445 PM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST ACROSS
CENTRAL INDIANA THROUGH THIS EVENING. THUNDERSTORMS MAY BE SEVERE
WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREATS. THE STORMS
WILL ALSO PRODUCE DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL. AN
ISOLATED TORNADO IS ALSO POSSIBLE. THUNDERSTORMS WILL BE MOST
NUMEROUS ACROSS CENTRAL INDIANA BETWEEN 6 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FEW THUNDERSTORMS ARE POSSIBLE SUNDAY AND AGAIN WEDNESDAY AND
THURSDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. HOWEVER
THUNDERSTORMS MAY PRODUCE GUSTY WINDS...SMALL HAIL...DANGEROUS LIGHTNING
AND BRIEF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN WITH REPORTS THROUGH THIS
EVENING AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN/SMF

In the hours before

Special weather statement, Aug 13, 2:50 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
250 PM EDT SAT AUG 13 2011

INZ067-131930-
KNOX-
250 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN KNOX COUNTY UNTIL 330 PM
EDT...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOUNT CARMEL...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
DECKER AROUND 325 PM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3848 8775 3851 8765 3854 8767 3857 8765
      3865 8726 3852 8726 3850 8730 3854 8735
      3851 8737 3854 8740 3853 8746 3849 8749
      3849 8757 3844 8760 3845 8766 3843 8767
      3842 8775 3845 8773 3846 8776
TIME...MOT...LOC 1850Z 264DEG 24KT 3843 8782

50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 2:50 PM EDTSpecial Weather StatementINDKnox40 min
Aug 13, 7:22 PM EDTSpecial Weather StatementINDParke, Vermillion38 min
Aug 13, 7:30 PM EDTSevere Thunderstorm WarningINDClay, Parke, Vermillion, Vigo45 min
Aug 13, 7:34 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe41 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.